Alert archive / Kentucky / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 17, 2018, 3:06 PM EDT for Franklin County, Kentucky. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2018, 3:06 PM EDT (19:06 UTC)
- Expired
- May 17, 2018, 4:10 PM EDT
- In force
- 64 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, KY
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WGUS53 KLMK 171906
FFWLMK
KYC073-172100-
/O.NEW.KLMK.FF.W.0015.180517T1906Z-180517T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
306 PM EDT THU MAY 17 2018
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
North central Franklin County in central Kentucky...
* Until 500 PM EDT
* At 305 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to as much as two inches of
rain have already fallen. Flash flooding is expected to begin
shortly. An additional inch of rain may fall in the next hour or
two.
* Some locations that will experience flooding include...
Swallowfield, Polsgrove, Ottusville and Flag Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3835 8489 3836 8488 3835 8485 3832 8484
3831 8495 3834 8495 3836 8493 3836 8490
$$
DM1 follow-up statement
369
WGUS73 KLMK 172010
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
410 PM EDT THU MAY 17 2018
KYC073-172019-
/O.CAN.KLMK.FF.W.0015.000000T0000Z-180517T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin KY-
410 PM EDT THU MAY 17 2018
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL FRANKLIN COUNTY IS
CANCELLED...
The heavy rain has ended with just some additional light to moderate
rain possible. Flooding is no longer expected to pose a threat.
Please continue to heed any remaining road closures.
LAT...LON 3835 8489 3836 8488 3835 8485 3832 8484
3831 8495 3834 8495 3836 8493 3836 8490
$$
EERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 17, 2:44 PM EDT, 22 minutes earlier.
Area forecast discussion, May 17, 2:44 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Louisville KY 244 PM EDT Thu May 17 2018 .Short Term...(This evening through Friday) Issued at 242 PM EDT Thu May 17 2018 The high-res models like the HRRR/ARW/NMM/3km NAM are handling the convection and environment fairly well today, so the short term forecast leans heavily on that output. Greatest chance for showers and storms this afternoon and evening will be across the southwestern CWA near BWG, closest to a stationary boundary near the KY/TN border. Another area of isolated to scattered showers will generally continue along the Ohio River through the rest of the afternoon. High-res models indicate all activity slowly tapering down overnight, and stratus/fog returning after midnight. Much like today, we could see some dense fog, but coverage of the dense fog should remain patchy. A broad area of low pressure lifts north into Tennessee tomorrow. Wind shifts/boundaries north of the low should help initiate some showers and storms across the region. With PWATs remaining high, and storm motions relatively slow (10-15kts), showers/storms will be efficient rain producers and could lead to localized flooding issues, especially in training storms. && .Long Term...(Friday night through Thursday) Issued at 228 PM EDT Thu May 17 2018 Summer-like weather will continue through the long term with largely diurnal scattered thunderstorm activity. The upper trough we've been under recently will stay in place through Saturday night and then flatten out, with a more zonal pattern into next week. A broad surface boundary will remain in the vicinity of the Ohio and Tennessee valleys into early next week as well. With precipitable water values remaining around 1.5 inches through the period, there will be plenty of moisture with the available instability to result in scattered storms, especially in the afternoons and evenings. High temperatures will generally be in the 80s with lows in the 60s. && .Aviation...(18Z TAF Issuance) Issued at 101 PM EDT Thu May 17 2018 MVFR to VFR strato-cu has developed over the last couple of hours across the region and continues to persist into the early afternoon. Should see ceilings lift to VFR everywhere later this afternoon as boundary layer mixing deepens. Scattered showers and storms will be possible this afternoon and early evening, with the best chances near the BWG TAF site where more lift/instability is present. Some models indicate stratus and low visibilities returning after midnight, though confidence is low in the details regarding timing and duration. Will begin to introduce low cigs/vis for some sites where confidence is highest it will occur. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...DM Long Term...13 Aviation...DM
Hazardous weather outlook, May 17, 2:53 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 253 PM EDT Thu May 17 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-181900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 253 PM EDT Thu May 17 2018 /153 PM CDT Thu May 17 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated thunderstorms could linger through midnight tonight. Any storm will be capable of producing brief heavy rain, gusty winds, and cloud to ground lightning. Additionally, patchy dense fog will be possible tomorrow morning, especially in areas that receive rainfall today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered thunderstorms will be possible each day, mainly in the afternoons and evenings. Heavy rainfall and locally gusty winds are possible with the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooded roads or creeks as well as stronger wind gusts. DM
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 31 min |
| May 17, 7:24 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 36 min |
| May 17, 7:29 PM EDT | Special Weather Statement | LMK | Ohio | 46 min |
Nearby
Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.